Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 7, 2007, 8:54 PM MDT for Cascade County, Chouteau County, Montana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2007, 8:54 PM MDT (02:54 UTC)
- Expired
- Jul 7, 2007, 9:27 PM MDT
- In force
- 33 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
Counties Cascade County, MT, Chouteau County, MT
The radar
The Great Falls radar (KTFX), 29 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:10 PM MDT | HAIL 1 | 5 Nne Great Falls, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2324 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 080255 SVRTFX MTC013-015-080345- /O.NEW.KTFX.SV.W.0087.070708T0254Z-070708T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 854 PM MDT SAT JUL 7 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CASCADE COUNTY IN CENTRAL MONTANA... SOUTHWESTERN CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA... * UNTIL 945 PM MDT * AT 845 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF BLACK EAGLE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR HIGHWOOD AROUND 930 PM MDT. HAIL TO THE SIZE OF PENNIES AND BRIEF HEAVY RAIN ARE LIKELY WITH THIS STORM. LAT...LON 4776 11129 4760 11141 4736 11084 4757 11055 $$
1 follow-up statement
000 WWUS55 KTFX 080327 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 925 PM MDT SAT JUL 7 2007 MTC013-015-080335- /O.CAN.KTFX.SV.W.0087.000000T0000Z-070708T0345Z/ CHOUTEAU MT-CASCADE MT- 925 PM MDT SAT JUL 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASCADE AND SOUTHWESTERN CHOUTEAU COUNTIES IS CANCELLED... LAT...LON 4776 11129 4760 11141 4736 11084 4757 11055 THE SEVERE THUNDERSTORM HAS WEAKENED. THE STORM WAS 5 MILES NORTH OF GREAT FALLS AT 915 PM AND MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER ALONG WITH GUSTY WINDS TO 30 MPH AND BRIEF HEAVY RAIN ARE LIKELY WITH THIS STORM. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:50 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 7, 5:50 PM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 550 PM MDT SAT JUL 7 2007 .DISCUSSION... TONIGHT THROUGH MONDAY...A RATHER UNSETTLED PATTERN PERSISTS OVER THE ZONES WITH SEVERAL DISTURBANCES MOVING THROUGH WEST FLOW ALOFT. ONE UPPER LEVEL DISTURBANCE CROSSES THE NORTHERN ROCKIES BY MIDNIGHT AND MOVES EAST ACROSS THE HILINE. SCATTERED THUNDERSHOWERS ARE DEVELOPING ACROSS THE SOUTHWEST ZONES AND WILL SPREAD NORTHEAST. INSTABILITY WILL LAST WELL INTO THE EVENING...AND INTO THE MORNING IN THE NORTHEAST. A WEAK COLDFRONT ASSOCIATED WITH THIS UPPER LEVEL FEATURE PUSHES SOUTH ACROSS THE BORDER AND COOLER CANADIAN AIR MOVES INTO THE NORTHERN ZONES SUNDAY. WEAK INSTABILITY DEVELOPS AGAIN ACROSS THE SOUTHWEST ZONES SUNDAY AND MONDAY BUT CONVECTIVE ACTIVITY DECREASES AS HIGH PRESSURE REBUILDS ALOFT. ZELZER MONDAY NIGHT THROUGH THURSDAY...THE AREA WILL BE UNDER A DRY NORTHWEST FLOW ALOFT THROUGH THE PERIOD...AS A RESULT OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE ALONG THE WEST COAST COMBINED WITH AN UPPER LOW OVER CANADA. TEMPERATURES WILL BE WARMING DURING THE PERIOD AS THE UPPER LEVEL RIDGE MOVES INTO WESTERN MONTANA BY THURSDAY. LITTLE OR NO PRECIPITATION IS EXPECTED...EXCEPT FOR ISOLATED MOUNTAIN THUNDERSTORMS OVER THE SOUTH PART OF THE CWA. WILLIAMSON DC FRIDAY AND SATURDAY...LATEST LONG RANGE MODELS INDICATE A STRONG THERMAL RIDGE IN PLACE OVER THE WEST. ABOVE AVERAGE TEMPERATURES WILL CONTINUE THROUGH THE PERIOD. LIMITED PACIFIC MOISTURE IN THE SOUTHWEST FLOW MAY CAUSE ISOLATED THUNDERSTORMS OVER THE EXSTREAM SOUTHWEST PORTIONS OF THE CWA BY SATURDAY AFTERNOON. SAUCIER && .AVIATION... UPDATED 2350Z. SHOWERS AND THUNDERSTORMS WILL GRADUALLY END FROM THE WEST NEAR AND SOUTH OF A LINE FROM KGTF TO KLWT THIS EVENING. HEAVY RAIN HAS BEEN REPORTED WITH A FEW OF THE TUNDERSTORMS SO THERE WILL BE LOCAL MVFR/IFR CEILINGS/VISIBILITIES IN THE HEAVIER RAIN. FARTHER NORTH EXPECT VARIABLE HIGH CLOUDS THIS EVENING. CLOUDS AND LIFT WILL INCREASE IN THAT AREA LATER TONIGHT AND EXPECT CEILINGS NEAR 6000 FT AT KHVR ALONG WITH SOME OCCASIONAL RAIN. THERE IS AN OUTSIDE CHANCE OF MVFR CEILINGS IN RAIN NEAR KHVR LATE TONIGHT AND EARLY SUNDAY MORNING ALONG WITH A THREAT OF THUNDERSTORMS. ALTHOUGH IT IS NOT INDICATED IN THE TAFS WOULD NOT BE TOTALLY SURPRISED IF SOME CEILINGS IN THE RANGE OF 5000 TO 10000 FT DEVELOP FROM KCTB TO KGTF TO KLWT LATE TONIGHT/EARLY SUNDAY MORNING. WINDS ARE EXPECTED TO BE LESS THAN 15 KNOTS EXCEPT NEAR THUNDERSTORMS THIS EVENING. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 57 83 55 87 / 20 10 10 10 CTB 54 78 53 83 / 10 10 20 10 HLN 60 89 58 90 / 20 10 10 10 BZN 55 86 49 88 / 20 20 10 10 WEY 43 74 41 79 / 30 20 10 10 DLN 54 86 52 88 / 30 10 10 10 HVR 60 76 57 85 / 20 20 20 10 LWT 57 78 53 84 / 30 20 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ114. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 7, 5:43 AM MDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 543 AM MDT SAT JUL 7 2007 MTZ008>015-044>055-081145- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 543 AM MDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 7, 7:55 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
755 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST BELGRADE 45.78N 111.18W
07/07/2007 M60.00 MPH GALLATIN MT ASOS
0733 PM HAIL SIMMS 47.49N 111.93W
07/07/2007 M0.75 INCH CASCADE MT TRAINED SPOTTER
0745 PM HAIL FORT SHAW 47.51N 111.81W
07/07/2007 M1.00 INCH CASCADE MT PUBLIC
&&
JBLANKLocal storm report, Jul 7, 8:48 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
848 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 7 S ULM 47.33N 111.51W
07/07/2007 M1.00 INCH CASCADE MT TRAINED SPOTTER
&&
JBLANKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:34 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 41 min |
| Jul 7, 9:20 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 40 min |
| Jul 7, 10:12 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 21 min |
| Jul 7, 11:12 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 48 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.